The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3774387
Posted By : Labradorite - 1/13/2017 9:13 AM
Hi all, I'm new to the lupus board but am very active on the one for Crohns. I have been having symptoms that so far my doctors have not been able to explain although lupus and several other autoimmune diseases were mentioned as possiblities. I have crohns and am on remicade and 6mp for it. I also had a PE last year and take blood thinners. I have been getting terrible body and joint aches everywhere. They are worse when I'm on biologics but each dose temporarily takes them away for about 4 weeks. There is no sign of active crohns or that my body is rejecting the meds. I also have sharp pains in my shoulder blade every morning, unrelated to how I slept that goes around to my chest and hurts more when I take a deep breath. It reminds me of the PE I had but it is not. about the same week the body aches start to appear I get one or more migraines with aura that distort my vision. Once the migraine is passed I continue to have a vague distortion in my vision that's hard to describe but feels like my eyes want to cross or that I can't focus them properly until I get the next dose of remicade 4 weeks later. Sometimes I get multiple migraines during that time. I occasionally have stiffness in my joints. The body aches tend to be worse in the heat. I feel like my body is turning painfully to stone if I put the heat on in the car or if I am out in the sun, but I also have raynauds so it's hard to stay comfortable. My rheumy gave me plaquenil and so far it has helped the body aches and heat sensitivity considerably. The nurse called the other day to let me know most of my bloodwork was fine but that the compliment levels were a bit low and the doctor would discuss this at my follow up next month. I'm so confused as to why this is happening but can not function when it gets bad and I hate having my sight affected. I had to stop humira because they were concerned about drug induced lupus then but they could find no solid evidence of it other than the nerve pains, stiffness, restless leg syndrome along with a bunch of other things that started out of no where. I really don't want to loose another med that is helping me .Does any of this sound at all like what some of you go through? Thank you in advance for any replies!

Post Edited (Labradorite) : 1/13/2017 1:50:01 PM (GMT-7)


Posted By : couchtater - 1/13/2017 9:27 AM
I have the sun sensitivity. I have to wear special clothing with sun protection.
I get them at coolibar.come.
Sorry my response is so short. I'm suffering from forgetting my hat yesterday before going outside. I was in sunshine and under fluorescent lights for 2 hours. Ugh.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Posted By : Labradorite - 1/13/2017 2:49 PM
Thank you! I will look into it! I hope you recover soon!

Posted By : Butterflake - 1/14/2017 11:04 PM
Hi Labradorite. At the top of our Lupus post page user topics is Lupus 101. You will find lots of information about Lupus. Probably the most important is the 11 criteria used to diagnosis Lupus which was developed by The American College of Rheumatology. To be diagnosed with Lupus you must meet 4 of these criteria.

Plaquenil usually takes a couple of months before you get relief so I'm glad it's on your list of meds. If you haven't seen a neurologist for your migraines and vision it would probably be prudent to see one. I assume that you see a gastroenterologist for Crohn's and a physician is monitoring you blood thinner. If you aren't happy with any doc you hired (yes you hire them) you can certainly see another. If you're uncomfortable just think of it as getting a second opinion and if you don't like him/her, go back to the original.

Like you I also have multiple areas with pain, stiff joints, body aches, two infusions each month,(one is a biologic) and fairly regular visits from diarrhea. So I have some idea of how awful you must feel. I wish that I could give you some answers, but I can't. I sincerely hope your docs find the source of your problems soon and that you can get back to a normal life. Love, Butterflake
SLE '05, Sjogren's, Fibro, Raynaud's, major depressive disorder, CVID (Common Variable Immunodeficiency), Hypertension, Osteoporosis, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry

Posted By : Labradorite - 1/15/2017 10:39 AM
Hi Butterflake, thank you for your reply! I took a look at the lupus 101 info before I made my first post and its hard to say, I have some but definitely not all and probably not enough to make a diagnosis (though i have issues that aren't on there so theres a good chance this isn't it) but reading through a number of the posts I can relate to quite a few even if its not exactly the same cause.

How long does it usually take for plaquenil to work? I started it about 4 weeks ago and have noticed a significant difference in body and joint aches gradually over the last two weeks. I have 3 weeks to go before my next infusion and usually by now I am sore, overwhelmed with aches and pretty much dragging through the last few weeks. But I'm not, I feel comparatively really good and I was not expecting the plaquenil to make a difference. Do you think it could be the medication? I can't think of any other changes I've made but am planning to watch it.

The majority of my doctors are amazing. I had problems in the past finding a good team that want to work together to get to the bottom of things (plenty of bad experiences) but I finally feel like I have some good ones. It just takes a lot of time to slowly go through everything. I have seen a neuro. He did an MRI and it came back fine so I don't have much to go on. He gave me Migraine meds but because of my other meds and the crohns there was only one choice and it not only did not help the headache, it gave me crushing chest pain and sent me back to the ER, that was similar to the PE pain, apparently caused an arrhythmia, so thats the end of migraine meds. they did a CT while i was there and it was fine as well.
The GI is the one who suggested it might be another autoimmune issue that has flared now that the crohns is under control. I started going to a new rheumy and she is interested in figuring this out, but given my history, they always feel like it's one thing or another but don't have enough proof to give me conclusive answers. I am happy though that she let me try the plaquenil because that had not been suggested in the past.

I am very sorry you are going through all of this too. Hopefully we both have better days!

Posted By : Butterflake - 1/16/2017 10:03 PM
Hi Labradorite. Plaquenil usually takes 2-3 months before many persons notice an improvement and can take as long as six months. As I'm sure you know every patient is different and I'm glad you are already feeling a bit better. It's a fairly harmless med especially considering how much better it can make us feel.

I'm sorry that you no longer have a migraine med. I'm sure you can't take Excedrin because of your blood thinners. I've been told that extra strength Tylenol taken with caffeine can help. Something that might make you chuckle is I had chest pain, took my Nitrostat and it gave me such a terrible migraine that I spent hours in the ER vomiting from the pain.

The only left I have to add is that I love warm to hot Epsom salt baths, the only NSAID I'm allowed to take is Voltaren topical, lidoderm patches also give me some localized relief, and I wouldn't even be writing now without the wide array of meds my psychiatrist has given me over the last decade.

I hope they find what's wrong and if they don't I hope they give you great meds to relieve your suffering. Love, Butterflake
SLE '05, Sjogren's, Fibro, Raynaud's, major depressive disorder, CVID (Common Variable Immunodeficiency), Hypertension, Osteoporosis, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer